Alert archive / California / Wind Advisories in 2014

Wind Advisory 25, NWS Las Vegas, NV

May 19, 2014San Bernardino County, California; Mohave County, Arizona

NWS Las Vegas, NV issued this wind advisory at May 19, 2014, 3:37 AM PDT for San Bernardino County, California; Mohave County, Arizona. It took effect at May 19, 2014, 5:00 PM PDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
May 19, 2014, 3:37 AM PDT (10:37 UTC)
In effect from
May 19, 2014, 5:00 PM PDT
Expired
May 20, 2014, 11:00 PM PDT
In force
30 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, San Bernardino County, CA

The radar

The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 10.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2014-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2014-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 123 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4616 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
123 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

616 
WWUS75 KVEF 191037
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
337 AM PDT MON MAY 19 2014

...STRONG WEST WINDS TO CONTINUE ACROSS THE WESTERN MOJAVE DESERT...

.A PROLONGED PERIOD OF STRONG WEST WINDS WILL IMPACT THE WESTERN
MOJAVE DESERT FROM LATE THIS AFTERNOON THROUGH TUESDAY EVENING. THE
WIND IS THE RESULT OF AN AREA OF LOW PRESSURE SLOWLY MOVING SOUTH
DOWN THE WEST COAST. LOCAL AREAS COULD SEE REDUCED VISIBILITY DUE TO
BLOWING DUST OR SAND.

CAZ523-200000-
/O.NEW.KVEF.WI.Y.0025.140520T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
337 AM PDT MON MAY 19 2014

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE WESTERN MOJAVE DESERT...WHICH IS IN EFFECT FROM 5
PM THIS AFTERNOON TO 11 PM PDT TUESDAY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: INCREASE LATE THIS AFTERNOON AND EVENING...DIMINISH
  SLIGHTLY OVERNIGHT...INCREASING TUESDAY MORNING BEFORE PEAKING
  TUESDAY AFTERNOON.

* LOCATIONS: BARSTOW...FORT IRWIN...DAGGETT...INTERSTATE 15 AND
  40...HIGHWAY 58.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
7 follow-up statements
785 
WWUS75 KVEF 192153
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
253 PM PDT MON MAY 19 2014

.A PROLONGED PERIOD OF STRONG WEST WINDS WILL IMPACT THE WESTERN
MOJAVE DESERT THROUGH TUESDAY EVENING. STRONG WINDS WILL ALSO
IMPACT NORTHWEST ARIZONA TUESDAY AFTERNOON AND EVENING AS A COLD LOW
PRESSURE SYSTEM MOVES FROM NORTHERN CALIFORNIA INTO THE MOJAVE
DESERT.

AZZ001-003-201100-
/O.EXB.KVEF.WI.Y.0025.140520T1800Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
253 PM MST MON MAY 19 2014

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA...
...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE TUESDAY MORNING...
  PEAK DURING THE AFTERNOON AND GRADUALLY DIMINISH TUESDAY EVENING.

* LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT...
  TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN 
  SPRINGS...VALENTINE...WIKIEUP...YUCCA 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS.

&&

$$

CAZ523-201100-
/O.CON.KVEF.WI.Y.0025.140520T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
253 PM PDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THIS EVENING...DIMINISH
  SLIGHTLY OVERNIGHT AND TUESDAY MORNING THEN PEAKING TUESDAY
  AFTERNOON BEFORE GRADUALLY DIMINISHING TUESDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE
WINDS...ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$
691 
WWUS75 KVEF 200001
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
501 PM PDT MON MAY 19 2014

.A PROLONGED PERIOD OF STRONG WEST WINDS WILL IMPACT THE WESTERN
MOJAVE DESERT THROUGH TUESDAY EVENING. STRONG WINDS WILL ALSO
IMPACT NORTHWEST ARIZONA TUESDAY AFTERNOON AND EVENING AS A COLD
LOW PRESSURE SYSTEM MOVES FROM NORTHERN CALIFORNIA INTO THE MOJAVE
DESERT.

CAZ523-201200-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
501 PM PDT MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT TUESDAY FOR THE
WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WINDS WILL INCREASE THROUGH THIS EVENING...DIMINISH 
  SLIGHTLY OVERNIGHT AND TUESDAY MORNING THEN PEAKING TUESDAY 
  AFTERNOON BEFORE GRADUALLY DIMINISHING TUESDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$

AZZ001-003-201200-
/O.CON.KVEF.WI.Y.0025.140520T1800Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
501 PM MST MON MAY 19 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY FOR
THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE TUESDAY 
  MORNING... PEAK DURING THE AFTERNOON AND GRADUALLY DIMINISH 
  TUESDAY EVENING. 

* LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... 
  TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN 
  SPRINGS... VALENTINE...WIKIEUP...YUCCA

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

&&

$$
740 
WWUS75 KVEF 201019
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
319 AM PDT TUE MAY 20 2014

.STRONG WEST TO SOUTHWEST WINDS WILL IMPACT THE WESTERN MOJAVE
DESERT THROUGH THIS EVENING. STRONG WINDS WILL ALSO IMPACT
NORTHWEST ARIZONA THIS AFTERNOON AND EVENING AS A COLD LOW PRESSURE
SYSTEM MOVES FROM NORTHERN CALIFORNIA TOWARD THE MOJAVE DESERT.

CAZ523-201815-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
319 AM PDT TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: AFTER DIMINISHING SLIGHTLY OVERNIGHT WINDS WILL INCREASE
  BY LATER THIS MORNING...PEAK DURING THE AFTERNOON AND EARLY
  EVENING BEFORE DIMINISHING LATE TUESDAY EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...INTERSTATES 15 AND
  40...HIGHWAY 58.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$

AZZ001-003-201815-
/O.CON.KVEF.WI.Y.0025.140520T1800Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
319 AM MST TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF
MOHAVE COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: THE STRONGEST WINDS WILL DEVELOP LATE THIS MORNING...PEAK
  DURING THE AFTERNOON AND GRADUALLY DIMINISH THIS EVENING.

* LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... 
  TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN 
  SPRINGS... VALENTINE...WIKIEUP...YUCCA. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

&&

$$
341 
WWUS75 KVEF 201756
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1056 AM PDT TUE MAY 20 2014

.STRONG WEST TO SOUTHWEST WINDS WILL IMPACT THE WESTERN MOJAVE
DESERT THROUGH THIS EVENING. STRONG WINDS WILL ALSO IMPACT
NORTHWEST ARIZONA THIS AFTERNOON AND EVENING AS A COLD LOW PRESSURE
SYSTEM MOVES FROM NORTHERN CALIFORNIA TOWARD THE MOJAVE DESERT.

AZZ001-003-202300-
/O.CON.KVEF.WI.Y.0025.140520T1800Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
1056 AM MST TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH.

* TIMING: WINDS SPEEDS WILL PEAK MID TO LATE AFTERNOON AND
  GRADUALLY DIMINISH THIS EVENING.

* LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... 
  TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN 
  SPRINGS... VALENTINE...WIKIEUP...YUCCA. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

&&

$$

CAZ523-202300-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1056 AM PDT TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WIND SPEEDS WILL PEAK DURING THE AFTERNOON AND EARLY
  EVENING BEFORE DIMINISHING LATE THIS EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...INTERSTATES 15 
  AND 40...HIGHWAY 58.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$
905 
WWUS75 KVEF 202210
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT TUE MAY 20 2014

AZZ001-003-210300-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
310 PM MST TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR
THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS BETWEEN 40 AND 50
  MPH.

* TIMING: WIND SPEEDS WILL PEAK THROUGH LATE AFTERNOON AND GRADUALLY
  DIMINISH THIS EVENING.

* LOCATIONS: COLORADO CITY...PIPE SPRING NATIONAL MONUMENT... 
  TUWEEP...MT TRUMBULL...KINGMAN...GOLDEN VALLEY... DOLAN 
  SPRINGS... VALENTINE...WIKIEUP...YUCCA. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS.

&&

$$

CAZ523-210300-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
310 PM PDT TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY.

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WIND SPEEDS WILL PEAK THROUGH EARLY EVENING BEFORE
  DIMINISHING LATE THIS EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...INTERSTATES 15 
  AND 40...HIGHWAY 58.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$
034 
WWUS75 KVEF 210252
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
752 PM PDT TUE MAY 20 2014

AZZ001-003-210400-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-140521T0300Z/
NORTHWEST PLATEAU-NORTHWEST DESERTS-
INCLUDING...COLORADO CITY...
PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL...KINGMAN...
GOLDEN VALLEY...DOLAN SPRINGS...VALENTINE...WIKIEUP...YUCCA
752 PM MST TUE MAY 20 2014

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING FOR THE
NORTHWEST DESERTS AND NORTHWEST PLATEAU OF ARIZONA.

WINDS HAVE BEEN DECREASING THIS EVENING ACROSS NORTHWEST ARIZONA.
A FEW ISOLATED GUSTS OVER 40 MPH MAY STILL OCCUR THROUGH 900
PM...BUT THE GENERAL WIND TREND IS DOWN. THEREFORE...THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$

CAZ523-210600-
/O.CON.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
752 PM PDT TUE MAY 20 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR
THE WESTERN MOJAVE DESERT OF SAN BERNARDINO COUNTY. 

* WINDS: SOUTHWEST TO WEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH.

* TIMING: WIND SPEEDS WILL PEAK THROUGH EARLY EVENING BEFORE 
  DIMINISHING LATE THIS EVENING.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN...INTERSTATES 15 
  AND 40...HIGHWAY 58.

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR LIGHT 
  WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL FOR REDUCED 
  VISIBILITY IN BLOWING DUST AND SAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF MOTORCYLES...VANS...CAMPERS...TRAILERS...AND ANY HIGH-
PROFILE VEHICLE SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS.

&&

$$
799 
WWUS75 KVEF 210538
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1038 PM PDT TUE MAY 20 2014

CAZ523-210645-
/O.EXP.KVEF.WI.Y.0025.000000T0000Z-140521T0600Z/
WESTERN MOJAVE DESERT-
INCLUDING...BARSTOW...DAGGETT...FORT IRWIN
1038 PM PDT TUE MAY 20 2014

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING FOR THE
WESTERN MOJAVE COUNTY DESERT OF SAN BERNARDINO COUNTY.

WINDS HAVE DIMINISHED THIS EVENING AND ARE EXPECTED TO REMAIN BELOW
ADVISORY LEVELS. THEREFORE...THE WIND ADVISORY HAS BEEN ALLOWED TO
EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at May 19, 3:15 AM PDT, 22 minutes earlier.

Area forecast discussion, May 19, 3:15 AM PDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
315 AM PDT MON MAY 19 2014

.SYNOPSIS...AN APPROACHING LOW PRESSURE SYSTEM WILL BRING A COOLING
TREND AREAWIDE THROUGH WEDNESDAY...ALONG WITH PERIODS OF WINDY
CONDITIONS IN THE MOJAVE DESERT. CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL INCREASE IN THE SOUTHERN GREAT BASIN TUESDAY AND
WEDNESDAY AS THE LOW MOVES OVERHEAD.
&&

.SHORT TERM...THROUGH TUESDAY NIGHT...SHORTWAVE ZIPPING THROUGH
CENTRAL NEVADA THIS MORNING HELPING MAINTAIN SOME LOCALLY GUSTY
WINDS OVERNIGHT. SHORTWAVE PROGGED TO LIFT NORTHEAST INTO NORTHERN
UTAH OVER THE NEXT 6-8 HOURS WHICH WILL ALLOW WINDS TO EASE FOR A
SHORT TIME THIS MORNING. HOWEVER, AS MAIN UPPER LOW SINKS SOUTH DOWN
THE WEST COAST BY LATE AFTERNOON SURFACE PRESSURE GRADIENT WILL
INCREASE ACROSS THE WESTERN MOJAVE DESERT. THE GRADIENT WILL LAST
INTO TUESDAY EVENING. WITH THIS PACKAGE WILL BE ISSUING A WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY FROM 5 PM PDT THIS
AFTERNOON THROUGH 11 PM PDT TUESDAY EVENING. THAT MEANS IT WILL STAY
BREEZY TO WINDY ACROSS THE REMAINDER OF THE MOJAVE DESERT AND
NORTHWEST ARIZONA. IN FACT, WIND ADVISORY MAY NEED TO BE EXPANDED
TO INCLUDE NORTHWEST ARIZONA TUESDAY. WILL ALLOW LATER SHIFT A LOOK
AT ADDITIONAL DATA BEFORE THAT DECISION IS MADE.

AS FOR PRECIPITATION WITH OUR LOW, LIGHT SHOWERS SHOULD START
DEVELOPING OVER THE HIGHER TERRAIN OF FAR NORTHERN INYO COUNTY LATE
TONIGHT WITH UPPER LOW OVER CENTRAL CALIFORNIA. FOR TUESDAY
AFTERNOON AND NIGHT RH PROGS MAINTAIN HIGHEST MOISTURE VALUES NEAR
CORE OF THE UPPER LOW OVER INYO AND ESMERALDA COUNTIES. KEPT HIGHEST
POPS IN THOSE AREAS WHILE I DID TRIM BACK ON POP OVER LINCOLN COUNTY
AS MODELS SHOW DRIER AIR WRAPPING INTO THE EAST SIDE OF THE LOW.
SNOW LEVEL UNDER THE LOW WOULD PROBABLY FALL TO BETWEEN 7000-7500
FEET TUESDAY NIGHT WITH ANY ACCUMULATIONS OF MORE THAN A DUSTING
LIKELY OCCURRING ABOVE 8500 FEET. SIMILAR TO MOISTURE, NEGATIVE
LIFTED INDICES CONCENTRATED UNDER THE COLD POOL TUESDAY AFTERNOON
AND EVENING OVER NORTHERN INYO AND ESMERALDA COUNTIES. AFTER SEEING
OUR WARMEST TEMPERATURES OF THE YEAR TWO DAYS AGO, VALUES WILL BE
BACK NEAR NORMAL TODAY THEN ABOUT 10 DEGREES BELOW NORMAL
TUESDAY.

.LONG TERM...WEDNESDAY THROUGH SUNDAY. WEDNESDAY WILL BRING ANOTHER
RELATIVELY COOL DAY TO THE AREA (RELATIVE TO NORMAL ANYWAY) AND IT
COULD TURN OUT TO BE THE COOLEST DAY OF THE WEEK AND POSSIBLY THE
COOLEST DAY FOR THE FORESEEABLE FUTURE. MODELS FORECAST A BROAD LOW
CENTERED DIRECTLY OVER THE WESTERN/CENTRAL CWA WEDNESDAY AFTERNOON.
RAIN SHOWERS AND HIGH ELEVATION SNOW SHOWERS WILL BE POSSIBLE WITH
ISOLATED AFTERNOON/EVENING THUNDERSTORMS, PRIMARILY OVER THE NW CWA
INCLUDING INYO, ESMERALDA AND CENTRAL NYE COUNTIES. MODEL 700MB TEMP
PROGS INDICATE SNOW LEVELS STARTING OUT BETWEEN 7000-7500 FEET
WEDNESDAY MORNING THEN INCREASING TO 8000 FEET OR HIGHER IN THE
AFTERNOON. THE NAM12/SREF ARE THE ONLY MODELS THAT FORECAST
PRECIPITATION CHANCES REACHING FAR ENOUGH EAST TO INCLUDE CLARK AND
LINCOLN COUNTIES. ENDED UP FOLLOWING THE INHERITED FORECAST AND
BLENDING ALL MODELS QPF PROGS. ONE DIFFERENCE NOTED FROM JUST 24 HRS
AGO IS THE EXPANSION OF SHOWERS SOUTHWARD INTO PORTIONS OF SAN
BERNARDINO COUNTY. HESITATED TO ADD MENTIONABLE WEATHER TO THIS AREA
FOR NOW BUT IT MAY BE NECESSARY AT SOME POINT IF THESE TRENDS HOLD.

THE LOW DROPS SOUTH WEDNESDAY NIGHT AND IS CENTERED OVER THE SAN
BERNARDINO MOUNTAINS THURSDAY MORNING AND THEN THE FAR SOUTHERN
AREAS OF CALIFORNIA BY LATE THURSDAY AFTERNOON. THIS TRACK WOULD
FAVOR UPSLOPE EASTERLY FLOW INTO AREA MOUNTAINS AND IN PARTICULAR
THE SAN BERN MTNS. BASICALLY BROADBRUSHED POPS FOR NOW. BY FRIDAY
MORNING, THE LOW IS FORECAST TO MAKE LITTLE PROGRESS ESSENTIALLY
NUDGING EAST TO NEAR THE JUNCTION POINT THAT INCLUDES SOUTHEAST CA,
NW AZ AND THE MEXICO BORDER. THE EASTERLY FLOW NORTH OF LOW IN THIS
SCENARIO WOULD FAVOR AFTERNOON/EVENING SHOWER ACTIVITY MAINLY IN
MOHAVE AND LINCOLN COUNTIES. THERE IS STILL SOME INDICATION THE LOW
COULD REMAIN NEAR THE FAR EASTERN EDGES OF THE AREA INTO SATURDAY
AND POTENTIALLY INTO SUNDAY. THE ECMWF GENERATES SHOWERS IN MOHAVE
COUNTY BOTH DAYS AND THIS WOULD IMPACT TEMPERATURES/WIND AS WELL.

TEMPERATURES BEGIN TO REBOUND ON THURSDAY AS THE LOW MOVES SOUTH OF
THE AREA AND THEN CLIMBS TO NEAR OR SLIGHTLY ABOVE NORMAL OVER THE
WEEKEND. WINDS COULD GET SQUIRRELY AT TIMES, ESPECIALLY NEAR SHOWER
ACTIVITY, BUT NO MODEL FORECASTS ANY SIGNIFICANT WINDS.
&&

.FIRE WEATHER...A PERSIST SOUTHWEST FLOW WILL CONTINUE OVER
NORTHWEST ARIZONA THROUGH TUESDAY. WIND SPEEDS TODAY LOOK TO BE
WEAKER THAN ON SUNDAY, BUT INCREASE ON TUESDAY. LOW HUMIDITY AND
VERY HIGH FIRE DANGER CONTINUE. A FIRE WEATHER WATCH WILL BE ISSUED
FOR ARIZONA ZONE 102 WITH THIS MORNINGS PACKAGE BETWEEN 9 AM MST AND
8 PM MST TUESDAY.
&&

.AVIATION...FOR MCCARRAN...A BRIEF PERIOD OF LIGHT EASTERLY WINDS
WILL BE POSSIBLE LATE THIS MORNING INTO EARLY AFTERNOON...OTHERWISE
GUSTY SOUTH TO SOUTHWEST WINDS ARE EXPECTED AT THE TERMINAL THROUGH
TUESDAY. THE STRONGEST GUSTS OF 30-35 KNOTS ARE LIKELY THIS
AFTERNOON AND EVENING. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE
EXPECTED THROUGH TUESDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED OVER MUCH OF
THE MOJAVE DESERT THROUGH TUESDAY EVENING...WITH THE STRONGEST GUSTS
OF 35 TO 45 KNOTS IN WESTERN SAN BERNARDINO COUNTY TONIGHT AND
TUESDAY. NO OPERATIONALLY SIGNIFICANT CLOUDS ARE EXPECTED OVER THE
MOJAVE DESERT THROUGH TUESDAY...BUT CLOUDS WILL THICKEN AND LOWER
OVER THE SOUTHERN SIERRA NEVADA AND ESMERALDA COUNTY LATE TONIGHT
AND TUESDAY LEADING TO A CHANCE OF SHOWERS AND THUNDERSTORMS TUESDAY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING
     FOR AZZ102.
CA...WIND ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM PDT TUESDAY FOR
     CAZ523.
&&

PIERCE/SALMEN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, May 18, 4:11 AM PDT, 23 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
411 AM PDT SUN MAY 18 2014

AZZ001-003-CAZ523-190700-
NORTHWEST PLATEAU-NORTHWEST DESERTS-WESTERN MOJAVE DESERT-
411 AM PDT SUN MAY 18 2014 /411 AM MST SUN MAY 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE
WESTERN MOJAVE DESERT WHERE WIND GUSTS OF 40 TO 50 MPH WILL OCCUR.

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
MST THIS EVENING FOR THE NORTHWEST DESERTS AND NORTHWEST PLATEAU OF
MOHAVE COUNTY WHERE WIND GUSTS OF 40 TO 45 MPH WILL OCCUR.

IMPACTS FROM THE WIND INCLUDE DIFFICULT DRIVING CONDITIONS...
ESPECIALLY FOR LIGHT WEIGHT OR HIGH PROFILE VEHICLES...AND POTENTIAL
FOR REDUCED VISIBILITY IN BLOWING DUST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW PRESSURE SYSTEM APPROACHING THE AREA WILL LIKELY BRING ANOTHER
ROUND OF WINDY CONDITIONS TO THE AREA MONDAY. THERE IS POTENTIAL
FOR SOME LOCATIONS TO HAVE SOUTHWEST WINDS GUSTING TO OVER 40 MPH. A
WIND ADVISORY MAY BE NEEDED FOR PARTS OF SAN BERNARDINO COUNTY
DESERTS MONDAY. THE LOW PRESSURE SYSTEM WILL BECOME NEARLY
STATIONARY OVER THE GREAT BASIN TUESDAY THROUGH THURSDAY BEFORE
SHIFTING SOUTHEAST OVER ARIZONA FRIDAY AND SATURDAY. TEMPERATURES
WILL BE MUCH COOLER DURING THE MIDDLE OF THE WEEK ALONG WITH A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS AS THE LOW PASSES
OVERHEAD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ002-036-CAZ519>522-524>527-NVZ014>022-190700-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
411 AM PDT SUN MAY 18 2014 /411 AM MST SUN MAY 18 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

BREEZY TO WINDY TODAY AND TONIGHT WITH PARTS OF SOUTHERN NEVADA
EXPERIENCING WIND GUSTS UP TO 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BREEZY TO LOCALLY WIND CONDITIONS WILL EXIST INTO MONDAY AS A LOW
PRESSURE SYSTEM APPROACHING THE AREA. THE LOW PRESSURE SYSTEM WILL
BECOME NEARLY STATIONARY OVER THE GREAT BASIN TUESDAY THROUGH
THURSDAY BEFORE SHIFTING SOUTHEAST OVER ARIZONA FRIDAY AND SATURDAY.
TEMPERATURES WILL BE MUCH COOLER DURING THE MIDDLE OF THE WEEK ALONG
WITH A CHANCE OF SHOWERS AND THUNDERSTORMS AS THE LOW SLOWLY PASSES
OVERHEAD. IN ADDITION, THERE MAY BE A FEW INCHES OF NEW SNOW
ACCUMULATION ABOVE 8000 FEET.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 2:52 PM PDTWinter Weather AdvisoryVEFInyo32 hr
May 19, 4:00 AM PDTFire Weather WatchVEFMohave11 hr
May 19, 2:45 PM PDTRed Flag WarningVEFMohave29 hr

Nearby

Wind Advisories in California, 2014Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.